Anemia

  • Has anyone else been diagnosed with anemia after having MS. I have never been any where near anemic, now for the last 6 months it is getting worse. I take Cellcept for the MS



    Like this post to subscribe to the topic.
  • No, I have not had anemia with my MS diagnosis. What is Cellcept?

  • Iam taking 2 types of iron pills,ms and anemia?

  • Cellcept is an antirejection drug given to organ transplant patients. It is being used for Primary Progressive MS also.

  • I became anemic with the AVONEX..The neurologist even had me go to a hematologist to check the anemia because she said that avonex would not due that. Well, even the hematologist said it is from the avonex. I tried the iron therapy but it was very hard on my stomache. Just leave it alone for now...

  • Ive been on Rebif for 2 years and I am continuously borderline anemic. I take 2 iron tabs a day.

  • Two tabs a day? yikes, that would cause havoc on my stomache. Even taking the iron three times a week bothers me. I don't know how to handle it, seems like I just have to leave it be borderline anemia.

  • The Slow FE iron tabs have been easy on my stomach, have you tried them? Its what one of my neurologists told me to do.

  • Is there a brand name on that? I just went to walgreens and got the basic iron pill. What should I look for on the bottle??

  • May I ask you about Rebif? How is it taken, by injection, weekly??

    When I complain about my thighs and how sore they are from the weekly Avonex injections, my doctor wanted to put me on Rebif. Just wondering if the delivery is different that shots.

  • Target has generic Slow FE, otherwise th original is a little more expensive. It really is easy on the stomach. The rebif has worked well for me so far, its 3 times a week (injections). The shots are not so bad. Arms, stomach, buttocks, thighs (anywhere I can find fat), I just rotate and havent had problems. How often is the Avonex? Why does the Dr want you to consider changing?

  • Avonex is a weekly injection, and I have been alternating my thighs for the past eight years. My thighs have had it........kaput. They hurt, deep inside the muscle from the injections. My neurologist was pushing Rebif for awhile when I was complaining about my thighs. But at the five year point of being on Avonex, she redid the MRI and I had 'no' new lesions. Just had the same old five lesions that she found back in 2000. She thought Avonex was doing a get job since I had no relaspes or new lesions. That is when she did not bring up Rebif anymore.

    Thanks for the tip on the iron. I will look at target

  • How long, if I may ask, have you been taking Rebif? Did the anemia start right away when you started it?

  • I have been on Rebif for almost 2 years. The only other time I was anemic was during pregnancies. It did start right away with the med though, along with the low white blood cells. They are good about keeping a eye on my labs. The avonex can only go in the the thighs? That stinks! Congrats on no more lesions! Hope you have a wonderful Christmas!

  • Thighs or arms.

    You have a great xmas also

  • I've had a tendency toward anemia all my life--not sure if it's gotten better or worse really with MS in the mix

  • My neurologist has me do bloodwork every three months because of the Avonex injections I am taking. Did you doctor order bloodwork or check on that for you?? Are you on medicine for MS?

  • Mary, it depends on what medication you're on. Supposedly Copaxone is the only one known to not cause liver problems, so no routine tests are required. On avonex, however, the routine tests are normal. My doctor still does other blood work from time to time depending on how I'm doing though

  • YES I DEVELOPED SEVERE ANEMIA FROM MY MS I GUESS IT WAS FROM IT. I HAD TO GO TO GET A BLOOD TRANSFUSION. NOT FUN

  • I am wondering about anemia and Avoenx use. I have severe anemia that is not responding to iron treatment. I have been on Avonex since 2007 and never had a cbc during that time so I am not sure how long this has been going on. If you have seen a hematolagist what did he or she have to say? Thanks for your help.

  • The hematolagist believes that Avonex is to blame for the anemia. He also said that my iron stores was low and had me take iron pills. That did not agree with me very well. I did the iron pills for awhile, then backed off cause of the constipation. There has got to be an easier way.

  • I am taking iron but my anemia is worsening. My hh is 8.9 and 11 my iron is 5. Did your neuor want you to stop Avonex? My hh is normal 16 and 32 my iron is usually 200. If it drops anymore I have to get a blood transfusion. Thanks for the relply.